Format

Send to

Choose Destination
Med Oncol. 2014 Mar;31(3):849. doi: 10.1007/s12032-014-0849-z. Epub 2014 Feb 5.

Weight change and its impact on prognosis after adjuvant TAC (docetaxel-doxorubicin-cyclophosphamide) chemotherapy in Korean women with node-positive breast cancer.

Author information

1
Division of Breast and Thyroid Surgical Oncology, Department of Surgery, St. Vincent's Hospital, The Catholic University of Korea, 93 Joongboo-Daero Paldal-gu, Suwon, Kyounggi-do, 442-723, Korea.

Abstract

The aim of this study was to characterize weight changes and analyze their effect on prognosis after three-drug combination chemotherapy using docetaxel, doxorubicin and cyclophosphamide (TAC) chemotherapy in Korean women with breast cancer. We analyzed weight changes and the effect of these changes on relapse-free survival (RFS) in 108 patients who received adjuvant TAC chemotherapy at the Department of Surgery of St. Vincent's Hospital at the Catholic University of Korea between January 2005 and March 2010. Following chemotherapy, 59 (54.6%) patients experienced weight gain, with their weight significantly increasing compared to their weight at diagnosis (p<0.0001). However, weight gain after chemotherapy was not associated with RFS [hazard ratio (HR) 1.1; 95% confidence interval (CI) 0.4-3.0; p=0.8955]. No significant weight (at 12 months, p=0.522; at 24 months, p=0.632) and body mass index (BMI) (at 12 months, p=0.381; at 24 months, p=0.288) changes were observed compared to the weight and BMI at diagnosis, and weight change at 12 months (HR 1.9; 95% CI 0.6-6.1; p=0.2786) and 24 months (HR 2.7; 95% CI 0.9-8.4; p=0.0776) was not associated with RFS. The present study suggests that weight gain after adjuvant TAC chemotherapy is common in Korean women with breast cancer. In contrast to previous Western studies, weight gain did not appear to be sustained, and there was no relationship between weight gain and poor RFS.

PMID:
24496561
DOI:
10.1007/s12032-014-0849-z
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Springer
Loading ...
Support Center